Alert archive / New Mexico / Red Flag Warnings in 2016

Red Flag Warning 35, NWS Albuquerque, NM

November 16, 20168 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Nov 16, 2016, 1:49 PM MST for 8 counties in New Mexico. It took effect at Nov 17, 2016, 12:00 PM MST. It was in force for 7 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 16, 2016, 1:49 PM MST (20:49 UTC)
In effect from
Nov 17, 2016, 12:00 PM MST
Expired
Nov 17, 2016, 7:00 PM MST
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 77 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 17, 12:05 PM MSTNON-TSTM WND GST 8210 Sse Magdalena, NMELEVATION 10634.
Nov 17, 12:29 PM MSTNON-TSTM WND GST 696 Ne Las Vegas, NMKLVS ASOS.
Nov 17, 1:04 PM MSTNON-TSTM WND GST 605 Nne Sedan, NM
Nov 17, 1:08 PM MSTNON-TSTM WND GST 62Des Moines, NMSTEVE KERSH ABC7 AMARILLO
Nov 17, 2:38 PM MSTNON-TSTM WND GST 592 Ene Clayton, NMKCAO ASOS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2016-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2016-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2356 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

115 
WWUS85 KABQ 162049
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
149 PM MST WED NOV 16 2016

...RED FLAG WARNING THROUGH 5 PM MST THIS AFTERNOON ACROSS THE
NORTHEAST PLAINS DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY
VALUES AND WELL ABOVE NORMAL TEMPERATURES...

...RED FLAG WARNING TUESDAY AFTERNOON TO EARLY EVENING ACROSS
ALONG AND EAST OF THE CENTRAL MOUNTAINS AS WELL AS THE
LOWER MIDDLE RIO GRANDE VALLEY AND WEST CENTRAL HIGHLANDS DUE TO
STRONG WINDS...LOW RELATIVE HUMIDITY...ABOVE NORMAL TEMPERATURES
AND ABUNDANT MIXING...

.A VIGOROUS PACIFIC TROUGH WILL CROSS OVER THE CENTRAL AND
SOUTHERN ROCKIES DURING THE NEXT 24 TO 36 HOURS. STRONG WIND...LOW
HUMIDITY...ABOVE NORMAL TEMPERATURES AND ABUNDANT MIXING WILL
IMPACT THE NORTHEAST PLAINS THROUGH 5 PM TODAY. THE WIND SPEEDS
WILL STRENGTHEN ON THURSDAY AS A WEST TO EAST MOVING COLD FRONT
SLIDES ACROSS THE AREA. AT THE SAME TIME...HUMIDITY VALUES WILL BE
LOW AND BE ACCOMPANIED WITH ABUNDANT SUNSHINE AND AMPLE MIXING.
FUEL CONDITIONS CONTINUE TO DRY FROM THE EARLY NOVEMBER WETTING
EVENT WITH MOSTLY CURED OR DORMANT FINE FUELS.

NMZ104-170000-
/O.UPG.KABQ.FW.A.0037.161117T1900Z-161118T0100Z/
/O.NEW.KABQ.FW.W.0035.161117T1900Z-161118T0200Z/
/O.CON.KABQ.FW.W.0034.000000T0000Z-161117T0000Z/
NORTHEAST PLAINS-
149 PM MST WED NOV 16 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MST THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...NORTHEAST PLAINS THIS AFTERNOON AND THURSDAY
  AFTERNOON TO EARLY EVENING.  

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH REST
  OF THIS AFTERNOON. SOUTHWEST 25 TO 35 MPH INCREASING TO WEST 30
  TO 45 MPH THURSDAY AFTERNOON. GUSTS UP TO 70 MPH.

* RELATIVE HUMIDITY...LOWERING TO AROUND 15 PERCENT TODAY AND 10
  TO 15 PERCENT ON THURSDAY. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ106>109-170000-
/O.UPG.KABQ.FW.A.0037.161117T1900Z-161118T0100Z/
/O.NEW.KABQ.FW.W.0035.161117T1900Z-161118T0200Z/
MIDDLE RIO GRANDE VALLEY-SANDIA...MANZANO AND GALLINAS MOUNTAINS-
EAST CENTRAL PLAINS-WEST CENTRAL HIGHLANDS-
149 PM MST WED NOV 16 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MST THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...MIDDLE AND LOWER RIO GRANDE
  VALLEY...SANDIA...MANZANO AND GALLINAS MOUNTAINS AND WEST
  CENTRAL HIGHLANDS AND EAST CENTRAL PLAINS THURSDAY AFTERNOON TO
  EARLY EVENING.

* 20 FOOT WINDS...BECOMING WEST AND INCREASING TO 30 TO 45 MPH
  WITH GUSTS OF 55 TO 70 MPH.

* RELATIVE HUMIDITY...LOWERING TO 10 TO 15 PERCENT...SLIGHTLY
  HIGHER ACROSS THE HIGHEST ELEVATIONS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ103-170000-
/O.NEW.KABQ.FW.W.0035.161117T1900Z-161118T0200Z/
NORTHEAST HIGHLANDS-
149 PM MST WED NOV 16 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MST THURSDAY. 

* AREA AND TIMING...

* 20 FOOT WINDS...NORTHEAST HIGHLANDS THURSDAY AFTERNOON TO EARLY
  EVENING. 

* RELATIVE HUMIDITY...LOWERING TO 12 TO 15 PERCENT ALONG AND EAST
  OF INTERSTATE 25...HIGHER ACROSS THE HIGHEST ELEVATIONS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
50
2 follow-up statements
056 
WWUS85 KABQ 170001
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
501 PM MST WED NOV 16 2016

...RED FLAG WARNING THURSDAY AFTERNOON TO EARLY EVENING ACROSS
ALONG AND EAST OF THE CENTRAL MOUNTAINS AS WELL AS THE LOWER
MIDDLE RIO GRANDE VALLEY AND WEST CENTRAL HIGHLANDS DUE TO STRONG
WINDS...LOW RELATIVE HUMIDITY...ABOVE NORMAL TEMPERATURES AND
ABUNDANT MIXING...

.A VIGOROUS PACIFIC TROUGH WILL CROSS OVER THE CENTRAL AND
SOUTHERN ROCKIES DURING THE NEXT 24 TO 36 HOURS. STRONG WINDS WILL
CONTINUE TO ABATE THIS EVENING AS HUMIDITY RECOVERS SOME.
HOWEVER...A PERIOD OF EVEN STRONGER AND MORE WIDESPREAD CRITICAL
FIRE WEATHER WILL TAKE SHAPE THURSDAY. THE WIND SPEEDS WILL
STRENGTHEN MUCH MORE ON THURSDAY AS A WEST TO EAST MOVING COLD
FRONT SLIDES ACROSS THE AREA. AT THE SAME TIME...HUMIDITY VALUES
WILL BE LOW AND BE ACCOMPANIED WITH ABUNDANT SUNSHINE AND AMPLE
MIXING. FUEL CONDITIONS CONTINUE TO DRY FROM THE EARLY NOVEMBER
WETTING EVENT WITH MOSTLY CURED OR DORMANT FINE FUELS.

NMZ104-171515-
/O.EXP.KABQ.FW.W.0034.000000T0000Z-161117T0000Z/
/O.CON.KABQ.FW.W.0035.161117T1900Z-161118T0200Z/
NORTHEAST PLAINS-
501 PM MST WED NOV 16 2016

...RED FLAG WARNING IS IN EFFECT FROM NOON TO 7 PM MST
THURSDAY...

* AREA AND TIMING...NORTHEAST PLAINS THURSDAY AFTERNOON TO EARLY
  EVENING.

* 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH INCREASING TO WEST 30 TO
  45 MPH THURSDAY AFTERNOON. GUSTS OF 50 TO PERHAPS 70 MPH.

* RELATIVE HUMIDITY...LOWERING TO 10 TO 15 PERCENT ON THURSDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ103-106>109-171515-
/O.CON.KABQ.FW.W.0035.161117T1900Z-161118T0200Z/
NORTHEAST HIGHLANDS-MIDDLE RIO GRANDE VALLEY-
SANDIA...MANZANO AND GALLINAS MOUNTAINS-EAST CENTRAL PLAINS-
WEST CENTRAL HIGHLANDS-
501 PM MST WED NOV 16 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
THURSDAY...

* AREA AND TIMING...MIDDLE AND LOWER RIO GRANDE VALLEY... 
  SANDIA...MANZANO AND GALLINAS MOUNTAINS AND WEST CENTRAL 
  HIGHLANDS AND EAST CENTRAL PLAINS THURSDAY AFTERNOON TO EARLY 
  EVENING. 

* 20 FOOT WINDS...BECOMING WEST AND INCREASING TO 30 TO 45 MPH 
  WITH GUSTS OF 50 TO PERHAPS 70 MPH. 

* RELATIVE HUMIDITY...LOWERING TO 10 TO 15 PERCENT...SLIGHTLY 
  HIGHER ACROSS THE HIGHEST ELEVATIONS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
557 
WWUS85 KABQ 171350
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
650 AM MST THU NOV 17 2016

...RED FLAG WARNING FROM NOON UNTIL 7 PM TODAY ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN...AS WELL AS PART OF THE RIO GRANDE
VALLEY AND WEST CENTRAL HIGHLANDS...DUE TO STRONG WIND...LOW
HUMIDITY...ABOVE NORMAL TEMPERATURES AND ABUNDANT MIXING...

.A VIGOROUS UPPER LEVEL TROUGH WILL PASS NORTH OF NEW MEXICO
TODAY STEERING A STRONG JET STREAM OVERHEAD. SURFACE WIND GUSTS
FROM 50 TO 60 MPH ARE EXPECTED...EXCEPT NEAR 70 MPH ALONG AND JUST
EAST OF THE SANGRE DE CRISTO MOUNTAINS WHERE A POTENT LEE TROUGH
WILL EXIST. HUMIDITIES WILL DROP NEAR AND BELOW 15 PERCENT THIS
AFTERNOON AS HIGH TEMPERATURES CLIMB AS MUCH AS 13 DEGREES ABOVE
NORMAL. A PACIFIC COLD FRONT WILL ALSO CROSS FROM THE WEST
SHIFTING WIND DIRECTIONS OUT OF THE NORTHWEST BY LATE AFTERNOON.
HAINES INDICES WILL VARY FROM 3 TO 5.

NMZ103-104-106>109-180200-
/O.CON.KABQ.FW.W.0035.161117T1900Z-161118T0200Z/
NORTHEAST HIGHLANDS-NORTHEAST PLAINS-MIDDLE RIO GRANDE VALLEY-
SANDIA...MANZANO AND GALLINAS MOUNTAINS-EAST CENTRAL PLAINS-
WEST CENTRAL HIGHLANDS-
650 AM MST THU NOV 17 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING...

* AREA AND TIMING...WEST CENTRAL HIGHLANDS EAST OF THE CONTINENTAL
  DIVIDE...MIDDLE RIO GRANDE VALLEY AND SANDIA/MANZANO AND
  GALLINAS MOUNTAINS SOUTH OF I-40...NORTHEAST HIGHLANDS EAST OF
  THE SANGRE DE CRISTO MOUNTAINS...AND THE EASTERN PLAINS. THE
  MOST CRITICAL CONDITIONS WILL BE DURING THE MID TO LATE
  AFTERNOON BEFORE THE COLD FRONT SHIFTS WINDS OUT OF THE
  NORTHWEST.

* 20 FOOT WINDS...BECOMING WEST AND INCREASING TO 25 TO 40 MPH
  WITH GUSTS FROM 50 TO 60 MPH. GUSTS UP TO 70 MPH IN THE
  NORTHEAST HIGHLANDS.

* RELATIVE HUMIDITY...10 TO 15 PERCENT...EXCEPT NEAR 20 PERCENT
  ALONG THE WESTERN AND NORTHERN BORDER OF THE WARNING AREA.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

44

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Nov 16, 11:05 AM MST, 2 hours 44 minutes earlier.

Area forecast discussion, Nov 16, 11:05 AM MST, 2 hours 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1105 AM MST Wed Nov 16 2016

.AVIATION...
18Z TAF CYCLE
Significant Pacific trough will cross over the area during the
next 24 to 48 hrs. Wind will be the main aviation hazard due to
this trough passage. Wind will increase at all terminal sites this
afternoon with peak gusts between 25 to 35 kt. Wind speeds will
dramatically increase between 15z to 18z 17th at all sites. High
clouds will move over the area during the next 12 to 24 hrs.

50

&&

.PREV DISCUSSION...316 AM MST Wed Nov 16 2016...
.SYNOPSIS...
Today will be the last warm November day for at least a few days.
Temperatures will be 10 to 25 degrees above normal area wide, and
some locations across the northeast plains may break record highs
for the date. Though some areas will be breezy today, the winds
will really crank up on Thursday. Potentially damaging wind gusts
over 60 mph will be possible, particularly along and east of the
central mountain chain. Much colder temperatures will also arrive.
Areas that have not yet seen a freeze this season should do so
Thursday or Friday night. A slow warming trend is expected this
weekend, but another storm system is on the way early next week.

&&

.DISCUSSION...
One more nice day in store, albeit a bit breezy in spots, before the
winds really crank up and temperatures take a big tumble. As for
today, temperatures will continue to soar despite the upper level
ridge breaking down and cirrus moving in from west to east. Though
locations across the west will fall a few degrees from yesterdays
highs, a 994 mb surface low over east central CO and the resultant
downsloping winds across eastern NM should allow temperatures to
climb another degree or two for most locations across the plains. A
few locations across the east are still poised to near or break
record high temperatures for the date.

Major changes still on the way for Thursday. The upper level trough
responsible for breaking down the ridge today, will continue to dive
across the Great Basin tonight, then slide eastward across NM and CO
on Thursday. This will steer a 50-65kt 7H jet across NM. Ridgetops
winds will increase early Thursday morning, then by late morning,
all areas should start to see winds increase. By peak
heating/mixing, the strongest portions of the jet will reside over
the northeast and east central plains where a strong surface
pressure gradient will also reside thanks to a 992-995mb low over SE
CO. Will hoist a high wind watch from the Sangres/Sandia's eastward
to the TX border and include the south central mountains as well.
Expect additional surrounding areas, including ABQ, to be included
in a wind advisory during subsequent shifts.

A strong Pacific cold front will also be slamming across the state
on Thursday, turning temperatures significantly colder. 700 mb temps
will drop from +2 to +6C at 06Z Thursday to -3 to -8C by 06Z Friday.
This will translate to the coldest temperatures so far this season
Thursday night/early Friday. Some breezes will persist across
central and eastern NM through early Friday, thus, some of these
areas may actually be colder Friday night/early Saturday after the
winds diminish. Strong inversions may set up early Saturday morning
across western NM as an upper level ridge begins to build back in
over the desert southwest.

Some precipitation will also be possible with this system across the
northern mountains, particularly high peaks and west facing slopes
of the San Juans and Jemez. Snow will be favored above 8000 feet,
and due to the winds, blowing snow will almost be a certainty. That
said, very little snow is expected -- an inch or two at best across
the San Juans, and even lighter amounts elsewhere.

The ridge will move over the state on Saturday, and temperatures
will warm over the below normal temps of Friday, but will remain
cool.  The ridge will shift eastward on Sunday as the next Pacific
storm system approaches from the west. This system is showing
potential to bring a healthy amount of rain and high elevation snow
to the Land of Enchantment Monday and Monday night. It is
encouraging that both the GFS and ECMWF both show this scenario.
Cross your fingers.

34

&&

.FIRE WEATHER...
Red Flag Warning for the northeast plains (zone 104) this
afternoon. Fire Weather Watch south and east areas Thursday
afternoon.

Main concerns with this forecast package will be the strong to
damaging winds Thursday and the prospects for a good dose of
precipitation early next week.

The upper level high will get shoved southeast today as a deepening
trough of low pressure moves onto the west coast. High and mid level
clouds will begin spreading east across the state today. Winds will
be on the increase with breezy to windy conditions in the northwest
high terrain and the northeast this afternoon. The winds will dry
out the atmosphere with minimum RH values in the teens to around 20.
Highs will be well above normal again today, especially in the east.
The combination of wind, low humidity, well above normal temps and
Haines of 5 to 6 in the northeast will produce critical fire weather
conditions, thus we will continue the Red Flag Warning for the
northeast plains (zone 104). Critical conditions could be met in
the northeast and northwest highlands (zones 103 and 105).

The trough will swing through the Great Basin tonight. Winds will
actually increase over the western and central mountains. RH
recovery will be fair to good.

The vigorous trough will cross NM Thursday. A closed low may develop
in eastern CO. The NM wind machine will gear up with most zones
seeing wind advisories or high wind warnings Thursday afternoon. The
atmosphere will really dry out so while temperatures will cool quite
a bit minimum relative humidities will still drop into the teens
across southern and eastern zones. High temperatures will still be 5
to 10 degrees above normal, while the Haines values will be a bit of
a limiting factor with mostly 3s and 4s. We will go ahead and hoist
a Fire Weather Watch for the southern and east zones, including 104,
106, 107, 108 and 109. The critical conditions will be mainly in the
southern portions of zones 106, 107 and 109. The only precipitation
will be a few rain and high elevation snow showers over the northern
mountains. There may be an inch or two of snow around Chama.

Winds will ease Thursday night and Friday while temperatures plummet
to their lowest values of the fall in many areas. Friday will be
dry and sunny, but chilly. Friday night will be clear and cold.

The weekend should be dry and milder. A ridge of high pressure will
move over NM Saturday while southwest flow begins to increase on
Sunday. Meanwhile a storm will be gathering strength off the CA
coast. It will come ashore early Monday and race across NM early
Tuesday. Both the GFS and ECMWF have decent QPF over much of the
area. The GFS is faster taking the low out of NM early Tuesday while
the ECMWF has the low over the northwest mountains at 12z Tuesday.
The limiting factor with this storm will be due it being a fast
moving storm. Even so, there should be wetting rains and some
accumulating snow over the west and north. Another ridge of high
pressure builds in for Wednesday.

CHJ

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Thursday morning through Thursday afternoon
for the following zones... NMZ512>515-521>523-526>534.

Fire Weather Watch Thursday afternoon for the following zones...
NMZ104-106>109.

Red Flag Warning until 5 PM MST this afternoon for the following
zones... NMZ104.

&&
Hazardous weather outlook, Nov 16, 3:55 AM MST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
355 AM MST WED NOV 16 2016

NMZ501>540-171200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
355 AM MST WED NOV 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT BETWEEN NOON AND 5PM TODAY FOR THE
NORTHEAST PLAINS WHERE LOW HUMIDITIES...WELL ABOVE NORMAL
TEMPERATURES AND STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO DAMAGING WINDS ARE EXPECTED OVER RIDGETOPS EARLY
THURSDAY MORNING EXPANDING TO MOST AREAS BY THURSDAY AFTERNOON AS
A STRONG STORM SYSTEM PASSES OVER NORTHERN NEW MEXICO AND
COLORADO. WESTERLY WINDS WITH GUSTS NEAR 60 MPH WILL BE POSSIBLE
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. GUSTS NEAR 45 OR 50
MPH WILL BE POSSIBLE ELSEWHERE. BLOWING DUST IS POSSIBLE ACROSS
THE PLAINS. THE WINDS WILL ALSO BRING THE POTENTIAL FOR CRITICAL
FIRE WEATHER CONDITIONS ACROSS THE PLAINS...LOWER RIO GRANDE
VALLEY AND WEST CENTRAL HIGHLANDS. FOLLOWING THE SYSTEM
PASSAGE...MUCH COLDER TEMPERATURES WILL BE IN STORE AREAWIDE.
AREAS THAT HAVE NOT YET SEEN A FREEZE THIS SEASON SHOULD DO SO
THURSDAY OR FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WILDFIRES OR HIGH WIND
GUSTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT
STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING
THE HASHTAG NMWX.

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 3:42 AM MSTHigh Wind WatchABQ11 hr
Nov 16, 5:50 AM MSTFire Weather WatchABQBernalillo, Catron, Harding, Sandoval, San Miguel, Socorro and 2 more8 hr
Nov 16, 2:45 PM MSTHigh Wind WarningABQ28 hr
Nov 16, 2:45 PM MSTWind AdvisoryABQ28 hr

Nearby

Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.